MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202893
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that during rotator cuff repair, when the twinfix ultra was inserted and screwed in, it broke inside of the patient, leaving half of the implant inside of the patient.The procedure was completed with a surgical delay of less than 30 minutes using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
A device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the device drawings found that no burrs, cracks, or contamination is allowed.A certification of compliance to material and processing specifications is required.A clinical review states that the clinical root cause of the reported events could not be determined, and we are currently unable to rule out a procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.The device ifu does caution that ¿use of excessive force during insertion can cause failure of the suture anchor or insertion device".Micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the device drawings found that no burrs, cracks, or contamination is allowed.A certification of compliance to material and processing specifications is required.A clinical review states that the clinical root cause of the reported events could not be determined, and we are currently unable to rule out a procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.The device ifu does caution that ¿use of excessive force during insertion can cause failure of the suture anchor or insertion device".Micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.A visual inspection of the returned device found that it is in its original unopened packaging.The device is undamaged.Based on the condition of the product material found during visual inspection, additional material testing is not required.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE)
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18895335
Report Number1219602-2024-00477
Device Sequence Number20730130
Product Code MBI
UDI-Device Identifier03596010652287
UDI-Public03596010652287
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K152566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202893
Device Lot Number2109669
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer04/17/2024
06/17/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/18/2024
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale